Alert archive / Indiana / Wind Advisories in 2009
Wind Advisory 6, NWS Northern Indiana
NWS Northern Indiana issued this wind advisory at May 9, 2009, 3:56 AM EDT for 8 counties in Ohio; 9 counties in Indiana; 4 counties in Michigan. It took effect at May 9, 2009, 9:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2009, 3:56 AM EDT (07:56 UTC)
- In effect from
- May 9, 2009, 9:00 AM EDT
- Expired
- May 9, 2009, 4:58 PM EDT
- In force
- 8 hr
- Issued by
- NWS Northern Indiana
All 21 counties
Allen County, IN, DeKalb County, IN, Elkhart County, IN, LaGrange County, IN, Marshall County, IN, Noble County, IN, Starke County, IN, Steuben County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 55 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.9 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 343 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KIWX 090756 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 356 AM EDT SAT MAY 9 2009 ...WIND ADVISORY IN EFFECT... .A COMPACT BUT INTENSE LOW PRESSURE SYSTEM OVER SOUTHWEST WISCONSIN THIS MORNING WILL SHIFT RAPIDLY EAST INTO ONTARIO BY LATE MORNING WHILE A STRONG COLD FRONT BLASTS EAST ACROSS THE GREAT LAKES. IN THE WAKE OF THIS SYSTEM...STRONG WEST WINDS WITH GUSTS UP TO 45 MPH WILL DEVELOP BY MID MORNING AND CONTINUE INTO EARLY AFTERNOON BEFORE DIMINISHING. INZ003>009-012-014-016>018-MIZ077>081-OHZ001-002-004-005-015-016- 024-025-091600- /O.NEW.KIWX.WI.Y.0006.090509T1300Z-090509T2100Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...PLYMOUTH...BREMEN...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN... MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON... PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 356 AM EDT SAT MAY 9 2009 /256 AM CDT SAT MAY 9 2009/ ...WIND ADVISORY IN EFFECT FROM 9 AM EDT /8 AM CDT/ THIS MORNING TO 5 PM EDT /4 PM CDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM EDT /8 AM CDT/ THIS MORNING TO 5 PM EDT /4 PM CDT/ THIS AFTERNOON. LIGHT SOUTH WINDS EARLY THIS MORNING WILL QUICKLY SHIFT TO THE WEST BY DAYBREAK AND RAPIDLY INCREASE THROUGH MID MORNING. SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 45 MPH WILL BE POSSIBLE FROM MID MORNING INTO EARLY AFTERNOON. WINDS WILL DIMINISH QUICKLY LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
000 WWUS73 KIWX 091550 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1150 AM EDT SAT MAY 9 2009 ...WIND ADVISORY IN EFFECT... .A COMPACT BUT INTENSE LOW PRESSURE SYSTEM NEAR LAKE ERIE WILL CONTINUE TO MOVE AWAY TO THE EAST THIS AFTERNOON. IN THE WAKE OF THIS SYSTEM...STRONG WEST WINDS WITH GUSTS UP TO 45 MPH WILL CONTINUE INTO EARLY AFTERNOON BEFORE DIMINISHING. INZ003>009-012-014-016>018-MIZ077>081-OHZ001-002-004-005-015-016- 024-025-092100- /O.CON.KIWX.WI.Y.0006.000000T0000Z-090509T2100Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...PLYMOUTH...BREMEN...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN... MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON... PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 1150 AM EDT SAT MAY 9 2009 /1050 AM CDT SAT MAY 9 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT /4 PM CDT/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT /4 PM CDT/ THIS AFTERNOON. WEST WINDS OF 30 MPH WITH GUSTS TO 45 MPH WILL BE POSSIBLE THROUGH AFTERNOON. WINDS WILL DIMINISH QUICKLY LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS73 KIWX 091956 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 356 PM EDT SAT MAY 9 2009 ...WIND ADVISORY IN EFFECT... .A COMPACT BUT INTENSE LOW PRESSURE SYSTEM OVER SOUTHERN ONTARIO WILL CONTINUE TO MOVE AWAY TO THE EAST THIS AFTERNOON. IN THE WAKE OF THIS SYSTEM...STRONG WEST WINDS ARE DIMINISHING...BUT ISOLATED GUSTS UP TO 45 MPH ARE STILL POSSIBLE THROUGH 5PM. MIZ077>081-100400- /O.NEW.KIWX.FR.Y.0001.090510T0700Z-090510T1300Z/ /O.CON.KIWX.WI.Y.0006.000000T0000Z-090509T2100Z/ BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS... COLDWATER...HILLSDALE 356 PM EDT SAT MAY 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. WINDS OF 20 TO 25 MPH WITH ISOLATED GUSTS TO 45 MPH WILL BE POSSIBLE THROUGH 5PM. WINDS WILL DIMINISH QUICKLY LATE THIS AFTERNOON. DIMINISHING WINDS COMBINED WITH CLEARING CONDITIONS WILL RESULT IN TEMPERATURES FALLING INTO THE UPPER 30S BY LATE TONIGHT...ALLOWING FOR THE FORMATION OF PATCHY FROST. PRECAUTIONS SHOULD BE TAKEN TO PROTECT SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ INZ003>009-012-014-016>018-OHZ001-002-004-005-015-016-024-025- 092100- /O.CON.KIWX.WI.Y.0006.000000T0000Z-090509T2100Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-WILLIAMS-FULTON OH- DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...PLYMOUTH...BREMEN...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...BRYAN...MONTPELIER... WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP... OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 356 PM EDT SAT MAY 9 2009 /256 PM CDT SAT MAY 9 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT /4 PM CDT/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT /4 PM CDT/ THIS AFTERNOON. WEST WINDS OF 25-30 MPH WITH ISOLATED GUSTS TO 45 MPH WILL BE POSSIBLE THROUGH 5PM. WINDS WILL DIMINISH QUICKLY LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS TO 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS73 KIWX 092000 CCA NPWIWX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE NORTHERN INDIANA 357 PM EDT SAT MAY 9 2009 ...WIND DIMINISHING WITH FROST POSSIBLE TONIGHT... .A COMPACT BUT INTENSE LOW PRESSURE SYSTEM OVER SOUTHERN ONTARIO WILL CONTINUE TO MOVE AWAY TO THE EAST THIS AFTERNOON. IN THE WAKE OF THIS SYSTEM...STRONG WEST WINDS ARE DIMINISHING...BUT ISOLATED STRONG GUSTS ARE STILL POSSIBLE THROUGH 5PM. MIZ077>081-100415- /O.COR.KIWX.FR.Y.0001.090510T0700Z-090510T1300Z/ /O.COR.KIWX.WI.Y.0006.000000T0000Z-090509T2100Z/ BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS... COLDWATER...HILLSDALE 357 PM EDT SAT MAY 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. WINDS OF 20 TO 25 MPH WITH STRONGER ISOLATED GUSTS WILL BE POSSIBLE THROUGH 5PM. WINDS WILL DIMINISH QUICKLY LATE THIS AFTERNOON. DIMINISHING WINDS COMBINED WITH CLEARING CONDITIONS WILL RESULT IN TEMPERATURES FALLING INTO THE UPPER 30S BY LATE TONIGHT...ALLOWING FOR THE FORMATION OF PATCHY FROST. PRECAUTIONS SHOULD BE TAKEN TO PROTECT SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ INZ003>009-012-014-016>018-OHZ001-002-004-005-015-016-024-025- 092100- /O.COR.KIWX.WI.Y.0006.000000T0000Z-090509T2100Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-WILLIAMS-FULTON OH- DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...PLYMOUTH...BREMEN...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...BRYAN...MONTPELIER... WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP... OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 357 PM EDT SAT MAY 9 2009 /257 PM CDT SAT MAY 9 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT /4 PM CDT/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT /4 PM CDT/ THIS AFTERNOON. WEST WINDS OF 20-25 MPH WITH ISOLATED STRONGER GUSTS WILL BE POSSIBLE THROUGH 5PM. WINDS WILL DIMINISH QUICKLY LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS TO 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS73 KIWX 092058 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 458 PM EDT SAT MAY 9 2009 ...FROST POSSIBLE TONIGHT... MIZ077>081-100500- /O.CAN.KIWX.WI.Y.0006.000000T0000Z-090509T2100Z/ /O.CON.KIWX.FR.Y.0001.090510T0700Z-090510T1300Z/ BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS... COLDWATER...HILLSDALE 458 PM EDT SAT MAY 9 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE WIND ADVISORY. A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY. DIMINISHING WINDS COMBINED WITH CLEARING CONDITIONS WILL RESULT IN TEMPERATURES FALLING INTO THE UPPER 30S BY LATE TONIGHT... ALLOWING FOR THE FORMATION OF PATCHY FROST. PRECAUTIONS SHOULD BE TAKEN TO PROTECT SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ INZ003>009-012-014-016>018-OHZ001-002-004-005-015-016-024-025- 092200- /O.CAN.KIWX.WI.Y.0006.000000T0000Z-090509T2100Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-WILLIAMS-FULTON OH- DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...PLYMOUTH...BREMEN...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...BRYAN...MONTPELIER... WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP... OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 458 PM EDT SAT MAY 9 2009 /358 PM CDT SAT MAY 9 2009/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE WIND ADVISORY. WINDS WILL CONTINUE TO DIMINISH TO 10 MPH OR LESS THIS EVENING. $$ ARNOTT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at May 9, 3:32 AM EDT, 24 minutes earlier.
Area forecast discussion, May 9, 3:32 AM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
332 AM EDT SAT MAY 9 2009
.SHORT TERM...
FCST CONCERNS RELEGATED TO INTENSE MID LVL SW TROUGH EJECTING OUT OF
NE IA THIS MORNING. AT THE SFC...UPSTREAM PREFNTL LINE OF CONVN HAD
DISSIPATED COMPLETELY AS MID LVL ASCENT OUTRACES SFC BNDRY...NOW
INTO WRN IL. CAA SURGE ON BACKSIDE OF MID LVL CIRC QUITE INTENSE AND
GIVEN EXTRAPOLATION OF DEEP DRY SLOT IN CONJUNCTION W/STRONGEST LL
MOMENTUM SURGE THIS MORNING HAVE ISSUED A RARE MAY WIND ADVISORY FOR
NE HALF OF CWA...ROUGHLY US 30 NORTH. PARTIAL INSOLATION WITHIN
DRYSLOT WILL AIDE THINGS W/A SVRL HR PD OF 30-40KT WIND POTENTIAL
WITHIN THE ADVISORY AREA...GREATEST FM MID MORNING INTO EARLY AFTN
COINCIDING W/DURATION OF ADVISORY.
OTHERWISE TEMPS WILL CREST EARLY AND LIKELY FALL THROUGH AFTN OWING
TO INTENSITY OF LL CAA WRAPPING AROUND INTENSE CYCLONE. HWVR SYS
RACES EWD WITHIN CONTD PROGRESSIVE WESTERLY FLW AND PROGGED INTO SRN
ONTARIO BY LATE MORNING SO CONDS WILL IMPROVE BY LT AFTN.
CLRG TONIGHT AS UNSEASONABLY STG SFC RIDGING BUILDS SEWD OUT OF THE
NRN PLAINS. WILL KEEP W/SLIGHTLY EXPANDED PATCHY FROST MENTION FAR N.
SECONDARY DISTURBANCE ZIPS EWD ON SUN AND MAY PROMOTE ENOUGH CLD CVR
TO CURTAIL MORE WIDESPREAD FROST POTENTIAL SUN NIGHT BUT WILL MAKE
NO CHGS TO PRIOR MENTION. TEMPS THROUGH THE PD WELL BLO NORMAL.
&&
.LONG TERM...
MONDAY THROUGH FRIDAY.
STATUS QUO ON LONG TERM PACKAGE AS MUCH UNCERTAINTY AS TO FULL
POTENTIAL OF MID WEEK SYSTEM FOR THE AREA.
HIGH PRESSURE WILL HAVE CONTROL OF THE AREA AT THE START OF THE
PERIOD WITH BELOW NORMAL TEMPS IN STORE. 12Z MON H85 TEMPS OF +2 TO
+4 C WILL PREVAIL INTO TUESDAY UNTIL RIDGE AXIS SHIFTS EAST AND
ALLOWS SE FLOW TO BEGIN IN EARNEST BY 00Z WEDS WITH TEMPS CLIMBING
TO +6 TO +8 C. THIS SAME SE FLOW WILL ALSO KEEP ANY MSTR AT BAY
UNTIL JUST BEFORE THE NEXT SYSTEM ARRIVES. WHILE THE SYSTEM HAS SOME
DECENT POTENTIAL TO GIVE A GOOD CHANCE OF SHOWERS AND STORMS...AS
WELL AS A THREAT FOR SEVERE....SCENARIO LOOKS OMINOUSLY SIMILAR TO
WHAT WE ARE SEEING NOW WITH MSTR ONLY BRIEFLY ARRIVING AHEAD OF EACH
WAVE AND JUST NOT ENOUGH TO GIVE WHAT IS NEEDED FOR MORE WIDESPREAD
ACTIVITY. WILL AT LEAST GIVE SOMEWHAT OF A NOD TO FACT THAT MED
RANGE MODELS ARE REMAINING GENERALLY CONSISTENT IN OVERALL ARRIVAL
WINDOW...GIVE OR TAKE 6 TO 12 HOURS. 12Z ECMWF BRINGS IN A SLUG OF
RAIN AND STORMS ALONG WARM FRONT WITH 850 MB TEMPS QUICKLY
INCREASING DURING THE DAY WEDS FOLLOWED BY CD FNT WEDS NGT INTO
EARLY THURS. GFS LESS PRONOUNCED WITH WARM FRONT ACTIVITY BUT ABOUT
AS ROBUST ON QPF AS THE ECMWF WITH BOTH HINTING AT 1 TO 2 INCHES.
QUICK GLANCE AT NEW 00Z ECMWF SHOWS A SLOWER TREND TO THE CDFNT MORE
ARRIVING LATE WEDS NGT INTO THURS WITH WRM FNT ACTIVITY NOT AS
IMPRESSIVE. SCENARIO OF A ROUND OF ACTIVE WEATHER MID WEEK QUITE
PLAUSIBLE...BUT TRACK RECORD OF LATE WITH BEST MSTR PLUMES AND POOR
TIMING OF WAVES SOMEWHAT TAINTING MY OPINION ON THE POTENTIAL. WILL
KEEP POPS IN AS PATTERN IS DUE TO CHANGE SOONER THAN LATER TO BRING
A RETURN TO A MORE ACTIVE AND POTENTIALLY STORMIER SETUP.
&&
.AVIATION...
VFR CONDS WILL HOLD THROUGH THE PD. MAIN CONCERN LIES W/STG GRADIENT
WIND POTENTIAL AS INTENSE SW TROUGH OVR NE IA ACCELERATES EWD THIS
MORNING AND DEEPENING DRY SLOT ADVTS EWD ACRS NRN HALF OF CWA IN
CONJUNCTION W/STRONGEST ISOLLABARIC MOMENTUM PUSH. THAT SAID...BOTH
TERMINALS WILL SEE A SVRL HR PD OF STG PK SFC GUSTS UP 40 KTS FM
MID MORNING INTO EARLY AFTN AIDED BY INSOLATION WITHIN DRY SLOT.
OTHERWISE FNTL SURGE AND RENEWED DEEP CONVN DVLPG ONCE AGAIN THROUGH
THE MID MS/TN VALLEYS SUGGEST SUGGEST FNTL SCALE CIRC WILL FALL
APART COMPLETELY BY SUNRISE W/LTL SUSTAINED FOCUS FOR THUNDER AND
HAVE DROPPED ALL MENTION.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY FROM 9 AM EDT /8 AM CDT/ THIS MORNING TO 5 PM EDT
/4 PM CDT/ THIS AFTERNOON FOR INZ003>009-012-014-016>018.
MI...WIND ADVISORY FROM 9 AM THIS MORNING TO 5 PM EDT THIS AFTERNOON
FOR MIZ077>081.
OH...WIND ADVISORY FROM 9 AM THIS MORNING TO 5 PM EDT THIS AFTERNOON
FOR OHZ001-002-004-005-015-016-024-025.
LM...GALE WARNING UNTIL 5 PM EDT THIS AFTERNOON FOR LMZ043-046.
&&
SHORT TERM...HOLSTEN
LONG TERM...FISHER
AVIATION...HOLSTENHazardous weather outlook, May 8, 5:03 PM EDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 503 PM EDT FRI MAY 8 2009 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-092115- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 503 PM EDT FRI MAY 8 2009 /403 PM CDT FRI MAY 8 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG GUSTY WINDS WILL DEVELOP ON SATURDAY BEHIND A COLD FRONT. AT THIS TIME WINDS ARE EXPECTED TO REMAIN JUST BELOW ADVISORY CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-092115- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 503 PM EDT FRI MAY 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A GALE WARNING IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 4:07 PM EDT | Small Craft Advisory | IWX | 4 hr | |
| May 9, 3:56 PM EDT | Frost Advisory | IWX | Branch, Cass, Hillsdale, Saint Joseph | 12 hr |
Nearby
Wind Advisories in Indiana, 2009Wind Advisories in Ohio, 2009Wind Advisories in Michigan, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.